North Carolina, 2022

Hail and Damaging Winds in North Carolina, June 17, 2022

June 17, 2022 · NWS RAH · 48 events in 21 counties and zones

A complex of showers and thunderstorms moved across central North Carolina during the late afternoon and evening. The line produced numerous damaging wind gusts along with marginally severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
2
Property damage
$490,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A complex of showers and thunderstorms moved across central North Carolina during the late afternoon and evening. The line produced numerous damaging wind gusts along with marginally severe hail. One fatality occurred as the line moved through Franklin County, as a tree fell on and killed a person who was outside.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 17, 1:53 PM EST, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 17, 1:53 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
253 PM EDT Fri Jun 17 2022

.SYNOPSIS...
A surface trough across the Piedmont will persist until a cold front
sweeps southeast across the area tonight. Canadian high pressure
will extend into the region on Saturday and Sunday. A strong ridge
of high pressure will develop across the South early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Friday...

...A Slight (level 2/5) and Enhanced (level 3/5) Risk of Severe
Storms with Damaging Wind Gusts through this Evening...

...Heat Advisory Remains in Effect through 8 PM...

Water vapor satellite showed an upper-level ridge centered across
the central Plains, a deep upper-level low north of the Great Lakes
Region and northwesterly flow aloft across central NC. Radar
displayed an MCS (with a history of damaging wind gusts) moving east
from TN/KY into NC/VA. The outflow from this will arrive across
western portions of the region over the next few hours, and with a
surface trough already in place across the foothills, storms will
develop and/or strengthen once moving across central NC. MLCAPE of
3000-4000 J/kg will help develop strong to severe storms. Downdraft
CAPE will increase to 1000-1500 J/kg this afternoon, with highest
values near the VA border. Effective bulk shear will also increase
through this evening, with highest values again near the VA border.
Best chance for severe storms with damaging wind gusts will be in
the aforementioned area, and this is where SPC has an Enhanced Risk
(level 3/5) for severe storms. Less coverage of severe storms are
elsewhere, where we currently have a Slight Risk (level 2/5) of
severe storms.

Hot weather will continue this afternoon, with heat index values in
the lower to mid-100s lingering through early this evening. A Heat
Advisory remains in effect for portions of the southern coastal
Plain and the Sandhills. Please see the Climate section below for
current record highs for today.

Once storms push east late this evening, additional showers and
isolated thunderstorms may develop across the eastern half of
central NC (east of US-1) as a cold front traverses the area. High-
res models greatly differ in storm coverage and intensity, however
no severe storms are expected for the period at this time. Lows
tonight will be fairly mild, ranging from the upper 60s N to mid-70s
S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 245 PM Friday...

As the cold front moves through the region early Saturday morning, a
1027mb Canadian high pressure will build in from the NW bringing
cool and dry air for the  weekend and much of the extended forecast
period. Skies will be mostly clear over the weekend and north to
northwesterly winds will help keep the heat at bay. Saturdays
temperatures will be in the mid/lower 80s in the north to low 90s
south and east during the day with lows dipping into the mid 50s
near the VA border to low 60s in the Sandhills and Coastal Plain
areas. Sunday will be just as nice with highs in the low 80s north
to upper 80s south, another night of temps in the 50s and 60s are
expected with dew points in the mid upper 40s both nights.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 245 PM Friday...

As the surface high pressure slowly shifts over us and begins to
shift east and offshore by mid to late week expect dry conditions
for most of the extended forecast period. Temperatures early next
week will quickly climb back into the upper 90s. By mid week the dry
air mass continues to dominate the area but the strong mid-level
ridge will be over NC and hazardous temperatures in the upper 90s to
low 100s are expected on Wednesday and Thursday. Dew points will be
generally in the 60s which will help keep heat indices from reaching
heat advisory criteria for now but will need to keep a close eye on
temperatures. Highs on Wednesday and Thursday will be close to
either tying or breaking daily record highs at RDU and FAY. The
record at RDU on Wednesday is 100 and Thursday 101 and records at
FAY are 101 for Wednesday and 102 for Thursday. A cold front will
move into the region late Thursday night into Friday which could
bring slight relief to temperatures but since dew points will be
increasing, heat indices will be the hazard if record heat isn't.
For now just have a low end slight chance of thunderstorms in the
afternoon/evening Thursday and lingering into Friday as the cold
front pushes through.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 145 PM Friday...

VFR conditions will continue through mid-afternoon, then TSRA will
develop from NW to SE through this evening. Storms will generate
gusty outflow winds, reduced visibility, small hail and frequent
lightning. MVFR ceilings are expected near storms, with LIFR VIS
possible at times in strongest storms. Conditions will improve by
late evening, then a cold front moving across the region tonight may
generate some SHRA, mainly near KFAY/KRWI overnight. VFR conditions
will then return for all aerodromes by late tonight and continue
through Sat afternoon. Gusty NWerly winds will develop Sat morning
and continue through the afternoon, with gusts of 20-25 kt expected.

Outlook: High pressure will help generate VFR conditions for all
areas through early next week. A disturbance moving across the
region will create the next possibility of SHRA/TSRA and sub-VFR
conditions next Wednesday.

&&

.CLIMATE...
Record high temperatures for 6/17...

RDU 99 set in 1945
GSO 98 set in 1944
FAY 101 set in 1981

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory to 8 PM EDT this evening for NCZ084>086-088-089.

&&

SYNOPSIS...Blaes/JJT
NEAR TERM...JJT
SHORT TERM...CA
LONG TERM...CA
AVIATION...JJT
CLIMATE...RAH
Hazardous weather outlook, Jun 17, 4:08 AM EST, 11 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
508 AM EDT Fri Jun 17 2022

NCZ084>086-088-089-181200-
Richmond-Scotland-Hoke-Cumberland-Sampson-
508 AM EDT Fri Jun 17 2022

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

In addition, there is a Level 2 risk of severe thunderstorms this
afternoon and evening. Strong to locally damaging wind gusts will be
the primary hazard, with a secondary threat of large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After a cool down for the weekend, hot temperatures in the upper
90s to around 100 degrees are expected again mid next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through evening.

NCZ007>011-021>028-038>043-073>078-083-181200-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
508 AM EDT Fri Jun 17 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Hot temperatures and seasonably high humidity will result in heat
index values between 100 and 105 degrees this afternoon.

In addition, there is a Level 2 risk of severe thunderstorms this
afternoon and evening. Strong to locally damaging wind gusts will be
the primary hazard, with a secondary threat of large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

After a cool down for the weekend, hot temperatures in the mid to
upper 90s are expected again mid next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon through evening.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

41 thunderstorm wind, 6 hail, 1 lightning. Local standard time, as filed.

Hail, Forsyth

When
June 17, 3:26 PM EST
Where
Forsyth County, 1.78 mi NE of Stanleyville
Measured
0.88 in hail
Reported by
Public
Coordinates
36.220, -80.260

Thunderstorm Wind, Forsyth

When
June 17, 3:38 PM EST
Where
Forsyth County, 1.33 mi ESE of Stanleyville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
36.190, -80.260

Several large trees were reported down in the Maple Chase Country Club neighborhood.

Hail, Forsyth

When
June 17, 3:42 PM EST
Where
Forsyth County, 0.54 mi WNW of Alspaugh
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.173, -80.259

Quarter size hail was reported along Oak Summit Road.

Hail, Guilford

When
June 17, 3:46 PM EST
Where
Guilford County, 0.89 mi SE of Colfax
Measured
0.75 in hail
Reported by
Public
Coordinates
36.110, -80.010

Hail, Forsyth

When
June 17, 3:49 PM EST
Where
Forsyth County, 1.67 mi W of Kernersville
Measured
0.75 in hail
Reported by
Public
Coordinates
36.120, -80.110

Hail, Guilford

When
June 17, 3:58 PM EST
Where
Guilford County, 1.49 mi SSW of Greensboro Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
36.080, -79.960

Thunderstorm Wind, Davidson

When
June 17, 3:58 PM EST
Where
Davidson County, Arcadia
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.950, -80.300

Power poles were reported down near Arcadia.

Thunderstorm Wind, Guilford

When
June 17, 4:00 PM EST
Where
Guilford County, 2.81 mi W of Deep River
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
36.037, -80.020

Trees were reported down near the intersection of Johnson Street and Skeet Club Road.

Thunderstorm Wind, Alamance

When
June 17, 4:13 PM EST
Where
Alamance County, 2.17 mi ENE of Altamahaw
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.189, -79.463

A tree fell on a residence off of Pagetown Road.

Thunderstorm Wind, Orange

When
June 17, 4:31 PM EST
Where
Orange County, 3.61 mi N of Miles
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.132, -79.224

A tree was reported down along Mill Creek Road.

Thunderstorm Wind, Alamance

When
June 17, 4:34 PM EST
Where
Alamance County, 1.3 mi ESE of Haw River
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.093, -79.348

Numerous trees were reported down across the northwestern, north-central, and eastern sections of the county.

Thunderstorm Wind, Alamance

When
June 17, 4:36 PM EST
Where
Alamance County, 0.55 mi E of Mebane
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.101, -79.270

A tree fell on an apartment building off of First Street.

Thunderstorm Wind, Orange

When
June 17, 4:38 PM EST
Where
Orange County, 2.05 mi WNW of Miles
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.095, -79.262

Heavy damage was reported to the roof of a house along East Center Street.

Thunderstorm Wind, Orange

When
June 17, 4:40 PM EST
Where
Orange County, 0.3 mi E of Miles
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.079, -79.225

Multiple trees were reported down along Interstate 85/40 near Exit 157.

Thunderstorm Wind, Orange

When
June 17, 4:41 PM EST
Where
Orange County, 0.96 mi NNE of Miles
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.093, -79.224

A tree fell on a residence along Alpha Drive.

Thunderstorm Wind, Durham

When
June 17, 5:06 PM EST
Where
Durham County, 2.14 mi NNW of Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.010, -78.838

A tree fell on a garage on Pervis Road.

Thunderstorm Wind, Durham

When
June 17, 5:10 PM EST
Where
Durham County, 1.15 mi WNW of West Durham
Measured
55 kt (63 mph) measured gust
Reported by
AWOS
Coordinates
36.008, -78.938

A 55 knot gust was measured on the roof of Duke University Hospital.

Thunderstorm Wind, Granville

When
June 17, 5:14 PM EST
Where
Granville County, 2.3 mi E of Stem
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.204, -78.679

A tree fell blocking the left lane on Interstate 85 near mile marker 196.

Thunderstorm Wind, Granville

When
June 17, 5:18 PM EST
Where
Granville County, Creedmoor
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
36.120, -78.680

Many trees were reported down across the southern portions of the county, including Butner and Creedmoor.

Thunderstorm Wind, Moore

When
June 17, 5:24 PM EST
Where
Moore County, Carthage
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.350, -79.420

Numerous trees and power lines were reported down throughout the county.

Thunderstorm Wind, Wake

When
June 17, 5:25 PM EST
Where
Wake County, 1.57 mi NE of Cary
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.796, -78.780

A tree fell across the street near Kingswood Drive.

Thunderstorm Wind, Wake

When
June 17, 5:28 PM EST
Where
Wake County, 1.81 mi WSW of Macedonia
Measured
50 kt (58 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.740, -78.780

A tree fell on a car with a person inside.

Thunderstorm Wind, Franklin

When
June 17, 5:31 PM EST
Where
Franklin County, 0.56 mi W of Franklinton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.100, -78.460

A mobile home was damaged by severe wind gusts near Franklinton.

Thunderstorm Wind, Franklin

When
June 17, 5:31 PM EST
Where
Franklin County, 1.31 mi NW of Youngsville
Measured
50 kt (58 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.045, -78.494

A tree fell and killed a man outside of a mobile home along Cleghorns One Drive near Youngsville.

Thunderstorm Wind, Wake

When
June 17, 5:31 PM EST
Where
Wake County, 1.12 mi ESE of Neuse
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
35.892, -78.553

A tree fell on a car along Wild Wood Forest Drive.

Thunderstorm Wind, Wake

When
June 17, 5:33 PM EST
Where
Wake County, 3 mi NW of Mc Cullers
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
35.697, -78.722

A very large tree was reported down across Blaney Bluffs Lane near Lake Wheeler.

Thunderstorm Wind, Wake

When
June 17, 5:39 PM EST
Where
Wake County, Fuquay Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.580, -78.800

Extensive trees were reported down causing power outages across southern Wake County. Some of the hardest hit locations were around Fuquay-Varina, Garner, and Apex.

Thunderstorm Wind, Wake

When
June 17, 5:41 PM EST
Where
Wake County, 2.66 mi S of Garner
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
35.681, -78.619

A tree fell on a retirement community building in Garner.

Thunderstorm Wind, Franklin

When
June 17, 5:43 PM EST
Where
Franklin County, Louisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
36.100, -78.300

There were two mobile homes damaged near Louisburg.

Thunderstorm Wind, Wake

When
June 17, 5:43 PM EST
Where
Wake County, 1.69 mi NE of Echo Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
35.749, -78.632

A large tree and power lines were reported down along Garner Road.

Thunderstorm Wind, Harnett

When
June 17, 5:53 PM EST
Where
Harnett County, 4.05 mi WNW of Anderson Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
35.311, -78.991

There were two trees reported down near the intersection of Docs Road and Long Leaf Drive.

Thunderstorm Wind, Anson

When
June 17, 5:57 PM EST
Where
Anson County, 1.2 mi N of Wadesboro Jct
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
34.967, -80.047

A tree fell on a residence along Cherry Street.

Thunderstorm Wind, Richmond

When
June 17, 6:00 PM EST
Where
Richmond County, 1.66 mi NNE of Ellerbe
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.090, -79.765

A tree was reported down along North Carolina Highway 73.

Thunderstorm Wind, Johnston

When
June 17, 6:04 PM EST
Where
Johnston County, 1.91 mi SSW of Smithfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.477, -78.369

A tree was reported down across the outside lane of Interstate 95 South.

Thunderstorm Wind, Richmond

When
June 17, 6:04 PM EST
Where
Richmond County, 0.83 mi SW of Knob Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
34.941, -79.760

A power line was reported down across the roadway near Rockingham.

Lightning, Nash

When
June 17, 6:08 PM EST
Where
Nash County, 2.36 mi NNE of (Rwi)rocky Mt Wilson
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
35.880, -77.880

A man was struck by lightning while working outside and was taken to the hospital.

Thunderstorm Wind, Halifax

When
June 17, 6:10 PM EST
Where
Halifax County, Enfield
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
36.180, -77.670

Several trees and power lines were reported down.

Thunderstorm Wind, Wilson

When
June 17, 6:15 PM EST
Where
Wilson County, Wilson
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
35.730, -77.920

There were 131 separate calls received about trees being down across the county.

Thunderstorm Wind, Cumberland

When
June 17, 6:15 PM EST
Where
Cumberland County, 1.95 mi E of Hope Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.970, -78.916

Power lines were reported down at the intersection of Elk Road and Cameron Road.

Thunderstorm Wind, Wayne

When
June 17, 6:20 PM EST
Where
Wayne County, 1.71 mi SSW of Fremont
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.528, -77.994

A tree fell blocking the roadway.

Thunderstorm Wind, Cumberland

When
June 17, 6:23 PM EST
Where
Cumberland County, 2.09 mi NNE of Hope Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.998, -78.938

Power lines were reported down at the intersection of Camden Road and Crystal Springs Road.

Thunderstorm Wind, Cumberland

When
June 17, 6:23 PM EST
Where
Cumberland County, 1.45 mi N of Hope Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.991, -78.949

Power lines were reported down at the intersection of Camden Road and George Owen Road.

Hail, Wilson

When
June 17, 6:25 PM EST
Where
Wilson County, 0.69 mi N of Dunn Xrds
Measured
1.25 in hail
Reported by
Social Media
Coordinates
35.790, -77.920

Thunderstorm Wind, Wayne

When
June 17, 6:25 PM EST
Where
Wayne County, 3.17 mi NW of Eureka
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
35.565, -77.916

A tree was reported down blocking Davis Mill Road.

Thunderstorm Wind, Edgecombe

When
June 17, 6:26 PM EST
Where
Edgecombe County, Tarboro
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
35.900, -77.530

Numerous trees and power lines were reported down throughout the county.

Thunderstorm Wind, Wayne

When
June 17, 6:29 PM EST
Where
Wayne County, 1.71 mi SSW of Belfast
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.406, -77.988

A tree fell on power lines at the intersection of Hooks River Road and United States Route 117 Bypass.

Thunderstorm Wind, Halifax

When
June 17, 6:30 PM EST
Where
Halifax County, Scotland Neck
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
36.130, -77.420

Several trees and power lines were reported down.

Thunderstorm Wind, Sampson

When
June 17, 7:03 PM EST
Where
Sampson County, 1.54 mi SE of Ingold
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.805, -78.330

A tree was reported down on Lisbon Bridge Road.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Franklin2022-06-1725MaleOutside/Open AreasDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2022Every state in 2022This day in weather historyWarnings in North Carolina, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1039963, 1041598, 1039961, 1039964, 1039965, 1039966, 1041605, 1041613, 1041614, 1041616, 1041617, 1041619, 1041621, 1041622, 1041623, 1041624, 1041629, 1041633, 1041637, 1041639, 1041640, 1041648, 1039967, 1039968, 1041652, 1041653, 1041654, 1041655, 1041656, 1041657, 1041659, 1041660, 1041662, 1041664, 1041665, 1041666, 1041676, 1041677, 1041680, 1041681, and more.